Alert archive / Oklahoma / Flash Flood Warnings in 2008

Flash Flood Warning 39, NWS Shreveport, LA

June 14, 2008McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Jun 14, 2008, 4:43 AM CDT for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 4:43 AM CDT (09:43 UTC)
Expired
Jun 14, 2008, 8:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 140950
FFWSHV
OKC089-141345-
/O.NEW.KSHV.FF.W.0039.080614T0943Z-080614T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 845 AM CDT

* AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL WITH AMOUNTS OF TWO TO THREE INCHES FROM 
  A CLUSTER OF STRONG THUNDERSTORMS OVER THE PARTS OF CENTRAL 
  MCCURTAIN COUNTY ABOUT 20 MILES NORTHWEST OF BROKEN BOW...
  AND ABOUT 10 MILES EAST OF RINGOLD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RINGOLD...
  SHERWOOD...PICKENS...MOUNT HERMAN...BETHEL AND BATTIEST.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA. 

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3439 9447 3366 9449 3397 9515 3413 9516
      3423 9513 3426 9504 3441 9504
TIME...MOT...LOC 0943Z 180DEG 0KT 3422 9497

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:36 PM CDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jun 13, 9:36 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT FRI JUN 13 2008

.DISCUSSION...
CONVECTION TO THE NORTH LOOKS TO CONTINUE FOR HOURS OR MORE AS LOW
LEVEL JET IS GOING TO BE HELPING OUT OVERNIGHT. DQUA4 PROFILER IS
BACKING AROUND TO SOUTH IN THE LOWEST LEVELS NOW AND THE NEW
DEVELOPMENT IN THE OKC VCTY WILL LIKELY PROPEGATE IN OUR DIRECTION
EDGING INTO CWA SOME TIME AFTER MIDNIGHT. IF EVOLUTION IS GOOD THEN
MUCH OF THE AREA MAY HAVE A SHOT EARLY TOMORROW AS BOUNDARY WORKS
SOUTH. THE FRONT WILL WASH QUICKLY AND WINDS WILL END UP LIGHT AND
VARIABLE. /24/

&&

.AVIATION...
EVENING CONVECTION HAS COMPLETELY DISSIPATED ACROSS THE REGION AND
WAS NOT A ROBUST AS THE CONVECTION ON THURSDAY...PROBABLY DUE TO
LESS OF A PRESSURE GRADIENT TO GET THE SEABREEZE ACTIVITY FURTHER
NORTH. SKIES HAVE GONE MOSTLY CLEAR FOR THE TIME BEING AND SHOULD
REMAIN THAT WAY MOST OF THE NIGHT UNTIL MVFR CEILINGS REDEVELOP
ACROSS NE TX BETWEEN 08Z AND 12Z TIMEFRAME. LOOKING TO OUR NORTH...
COLD FRONT AND ASSOCIATED OUTFLOW BOUNDARY CONTINUES TO MAKE SLOW
PROGRESS INTO EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS.
EXPECT THESE BOUNDARIES TO MAKE IT INTO SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS LATER TONIGHT BUT ANY ASSOCIATED CONVECTION
SHOULD REMAIN NORTH OF TERMINALS THROUGH 12Z SAT. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  94  74  97 /  10  20   0   0
MLU  73  93  74  95 /  10  20   0   0
DEQ  72  93  70  95 /  40  20  20   0
TXK  75  93  73  95 /  30  20   0   0
ELD  72  93  72  95 /  20  20   0   0
TYR  73  95  75  96 /  10   0   0   0
GGG  74  95  74  96 /  10   0   0   0
LFK  74  94  74  94 /  10  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/13/99
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
WITH THE SEABREEZE THIS AFTERNOON...AND AFFECT DEEP EAST TEXAS AND
MUCH OF NORTHCENTRAL LOUISIANA...MAINLY ALONG AND SOUTH OF
A NACOGDOCHES TEXAS...TO STONEWALL AND HOMER LOUISIANA LINE.  SOME
OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY
GUSTY WINDS...BUT ARE EXPECTED TO DIMINISH THIS EVENING WITH THE
LOSS OF HEATING.  OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER SOUTHEAST OKLAHOMA THIS AFTERNOON...ALONG AND AHEAD OF A
WEAK COLD FRONT THAT WILL DRIFT SOUTHWARD INTO THE RED RIVER VALLEY
LATER TONIGHT.  ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY
NORTH OF A MOUNT PLEASANT...TEXAS TO HOPE...ARKANSAS LINE.  MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS.  ANY
STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING
AND BRIEF...HEAVY RAINFALL.  THESE STORMS ARE EXPECTED TO WEAKEN SOME
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE WEAK COLD FRONT WILL DRIFT SOUTH INTO EAST TEXAS AND NORTH
LOUISIANA SATURDAY.  THIS FRONT...ALONG WITH RESIDUAL BOUNDARIES
FROM OVERNIGHT STORMS...AND AN ASSOCIATED UPPER LEVEL
DISTURBANCE ALOFT...WILL INTERACT WITH DAYTIME HEATING TO TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHEAST TEXAS...
SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA.  ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME OF THE
STRONGER STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND
LOCALLY GUSTY WINDS...BEFORE THEY BEGIN TO DIMINISH SHORTLY
AFTER SUNSET SATURDAY EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
THURSDAY OF NEXT WEEK...AS A SERIES OF UPPER LEVEL DISTURBANCES
TRAVERSE SOUTHEAST ACROSS THE REGION.  HOWEVER...TIMING AND
THE EXACT LOCATIONS OF THESE DISTURBANCES REMAIN IN QUESTION
AT THIS TIME.  A SEVERE WEATHER THREAT WILL EXIST THOUGH SHOULD THESE
STORMS AFFECT THE AREA...ESPECIALLY DURING PEAK HEATING.  AREA
RESIDENTS SHOULD KEEP ABREAST TO THE LATEST STATEMENTS AND FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THESE
WEATHER SYSTEMS POSSIBLY AFFECTING THE REGION THROUGHOUT NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:45 AM CDTSevere Thunderstorm WarningSHVMcCurtain60 min
Jun 14, 3:53 AM CDTFlash Flood WatchSHVMcCurtain6 hr
Jun 14, 4:32 AM CDTSevere Thunderstorm WarningSHVMcCurtain58 min
Jun 14, 5:23 AM CDTSevere Thunderstorm WarningSHVMcCurtain67 min
Jun 14, 6:07 AM CDTSevere Thunderstorm WarningSHVMcCurtain53 min

Nearby

Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.